Alert archive / Florida / Flash Flood Warnings in 2019
Flash Flood Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 17, 2019, 6:50 PM EDT for Dixie County, Taylor County, Florida. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2019, 6:50 PM EDT (22:50 UTC)
- Expired
- Aug 17, 2019, 10:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dixie County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 120 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 7:00 PM EDT | FLASH FLOOD | Steinhatchee, FL | SIGNIFICANT FLOODING IN STEINHATCHEE WITH PICTURES ON SOCIAL MEDIA. IN ADDITION, A CURFEW IS IN PLACE FROM 10 PM THROUGH THE OVERNIGHT HOURS DUE TO FLOODING. |
| Aug 17, 10:15 PM EDT | HEAVY RAIN 28.65 | 1 S Steinhatchee, FL | STORM TOTAL OF 28.65 INCHES MEASURED SINCE THURSDAY INCLUDING 16.72 INCHES TODAY AT WUNDERGROUND SITE KFLSTEIN5. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WGUS52 KTAE 172250
FFWTAE
FLC029-123-180245-
/O.NEW.KTAE.FF.W.0010.190817T2250Z-190818T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
650 PM EDT Sat Aug 17 2019
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northwestern Dixie County in Big Bend of Florida...
Southeastern Taylor County in Big Bend of Florida...
* Until 1045 PM EDT.
* At 647 PM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Almost 15 inches of
rain have fallen since midnight along the lower Steinhatchee
River, with most of it in the past 6 hours. Since Thursday over 25
inches have fallen near the mouth of the Steinhatchee yielding
saturated soils and rapidly rising water levels along the river.
Flash flooding is ongoing and expected to both continue and expand.
* Some locations that will experience flooding include...
Steinhatchee, Tennille, Hines, Howell Place, Jonesboro, Clara and
Jena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2950 8341 2960 8342 2966 8344 2971 8354
2976 8359 2981 8340 2982 8335 2982 8299
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:00 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 17, 3:00 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
300 PM EDT Sat Aug 17 2019
.NEAR TERM [Through Tonight]...
Not much change in the overall synoptic pattern. While models do
show more moisture lifting northward into our AL and GA zones
overnight, the deepest moisture will be across our Florida zones
where PWs will be over 2.0". Will show a PoP gradient with slight
(20%) chance north to likely to categorical(60 to 80%) south. Patchy
fog (some possibly dense) will develop toward daybreak. Min temps
will be in the lower 70s.
.SHORT TERM [Sunday Through Monday Night]...
The upper trough or weakness between the two upper ridges will
remain over the southeast US. Southwesterly flow will continue to
pump deep tropical moisture into the area. A weak surface trough
over the northeast Gulf will continue to become more diffuse but
the area of higher PoPs and moisture will remain the eastern Big
Bend/Florida counties into Southern Georgia. Heavy rainfall
remains a concern where recent heavy rainfall has fallen and
heighten the flood risk. Perhaps the Big Bend gets a much needed
break from the recent rainfall Monday as the axis of higher
moisture shifts into southern Georgia and Alabama. With the
abundance of cloud cover highs will be in the mid to upper 80s
further south and low 90s further north with less cloud cover.
.LONG TERM [Tuesday Through Saturday]...
Persistent wet pattern to continue through the extended with no
major systems affecting the area at this time. Low level
southwesterly flow will continue to advect high moisture into the
area with PWATs around 2 inches each day. We will transition to
more summerlike regime with overnight convection over the Gulf
waters and seabreeze and mesoscale driven convection across land
areas during the day. PoPs during that time will be average to
above average and highs each day in the upper 80s to around 90
degrees.
&&
.AVIATION...
[Through 18Z Sunday]
The DHN and ABY terminals should be rainfree this cycle with
convection impacting ECP, TLH and VLD at least through the
evening. Some of the rain will be heavy with reduced VSBYs to
IFR/LIFR at times. Otherwise, overnight and early morning fog can
be expected with low cigs and vsbys possibly at all terminals.
&&
.MARINE...
Winds will remain elevated overnight with small craft exercise
caution conditions in waters east of Apalachicola. Winds slowly
decrease over the next few days with seas falling as well.
Favorable marine conditions return for the start of the work week
outside of marine and coastal thunderstorms.
&&
.FIRE WEATHER...
A wet pattern will be in place through this week. No fire weather
concerns except some patchy morning fog.
&&
.HYDROLOGY...
A flood watch remains in effect for Dixie, Taylor, and Lafayette
counties. A coastal flood advisory also remains in effect for the
Dixie county coast for minor inundation from the Gulf due to
persistent southwesterly flow. Inundation of 1 to 2 feet appears
possible around high tide this afternoon.
Widespread radar estimates of 8 to 12 inches of rainfall has
fallen over the past 48-72 hours across Dixie and southern Taylor
counties with the band of heavy rain continuing at this hour.
Another 2 to 4 inches is possible through tonight and tomorrow
with isolated higher amounts. Elsewhere, 1 to 2 inches with
localized higher amounts across our FL counties and and extreme
southwestern GA over the next few days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 87 72 88 73 / 50 70 60 70 50
Panama City 76 86 75 86 75 / 60 70 60 70 50
Dothan 73 91 72 89 72 / 20 50 30 60 40
Albany 74 92 74 90 73 / 20 60 30 60 40
Valdosta 72 86 71 88 72 / 50 70 40 70 50
Cross City 73 85 73 85 73 / 80 60 60 70 50
Apalachicola 77 85 75 86 76 / 70 80 60 80 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday morning for Coastal Dixie-Coastal
Taylor-Inland Dixie-Inland Taylor-Lafayette.
Coastal Flood Advisory until 8 PM EDT this evening for Coastal
Dixie.
High Rip Current Risk through late Sunday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Barry
MARINE...Scholl
FIRE WEATHER...McD
HYDROLOGY...SchollThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:31 AM EDT | Areal Flood Warning | TAE | Dixie, Taylor | 12 hr |
| Aug 17, 3:37 PM EDT | Areal Flood Warning | TAE | Dixie, Lafayette, Taylor | 9 hr |
| Aug 17, 4:02 PM EDT | Flash Flood Warning | TAE | Dixie, Taylor | 3 hr |
| Aug 17, 5:16 PM EDT | River Flood Warning | TAE | Dixie, Taylor | 7 days |
| Aug 17, 5:31 PM EDT | Small Craft Advisory | TAE | 14 hr | |
| Aug 17, 6:04 PM EDT | Special Marine Warning | TAE | 86 min | |
| Aug 17, 6:09 PM EDT | Special Marine Warning | TAE | 96 min |
Nearby
Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.